Alert archive / Wisconsin / Blizzard Warnings in 2006
Blizzard Warning 1, NWS Green Bay, WI
NWS Green Bay, WI issued this blizzard warning at Feb 16, 2006, 12:08 PM CST for 7 counties in Wisconsin. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2006, 12:08 PM CST (18:08 UTC)
- Expired
- Feb 17, 2006, 12:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Green Bay, WI
Counties Brown County, WI, Calumet County, WI, Door County, WI, Kewaunee County, WI, Manitowoc County, WI, Outagamie County, WI, Winnebago County, WI
The radar
The Green Bay radar (KGRB), 19 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.1 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 515 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 240 m²/s²
- 0-3 km storm-relative helicity
- 601 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KGRB 161808 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1208 PM CST THU FEB 16 2006 ...SIGNIFICANT WINTER STORM AFFECTING CENTRAL AND NORTHEAST WISCONSIN... .A POWERFUL WINTER STORM OVER ILLINOIS WILL TRACK INTO LOWER MICHIGAN TONIGHT. HEAVY SNOW WILL FALL ACROSS MUCH OF CENTRAL AND NORTHEAST WISCONSIN THIS AFTERNOON AND EARLY EVENING. STRONG NORTHEAST WINDS WILL PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW OVER THE FOX VALLEY AND LAKESHORE AREAS...RESULTING IN BLIZZARD CONDITIONS. WIZ022-038>040-048>050-170215- /O.CAN.KGRB.WS.W.0001.000000T0000Z-060217T0600Z/ /O.NEW.KGRB.BZ.W.0001.060216T1808Z-060217T0600Z/ DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC- INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY... ALGOMA...OSHKOSH...CHILTON...TWO RIVERS 1208 PM CST THU FEB 16 2006 ...WINTER STORM WARNING IS CANCELLED... ...BLIZZARD WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE WINTER STORM WARNING HAS BEEN CANCELLED. HEAVY SNOW WILL CONTINUE ACROSS THE FOX VALLEY AND LAKESHORE AREAS THIS AFTERNOON AND EARLY EVENING...THEN TAPER OFF. STORM TOTAL ACCUMULATIONS OF 10 TO 14 INCHES ARE EXPECTED IN MOST AREAS. STRONG NORTHEAST WINDS GUSTING AS HIGH AS 40 MPH WILL PRODUCE EXTENSIVE BLOWING AND DRIFTING SNOW...LEADING TO FREQUENT WHITEOUT CONDITIONS. THE WINDS AND BLIZZARD CONDITIONS SHOULD SUBSIDE BY MIDNIGHT. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. TRAVEL IS NOT RECOMMENDED. IF YOU MUST TRAVEL...BE SURE TO TAKE ALONG A WINTER WEATHER SURVIVAL KIT. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. $$ WIZ011>013-018-019-021-030-170215- /O.CON.KGRB.WS.W.0001.000000T0000Z-060217T0600Z/ FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- NORTHERN OCONTO-MARATHON- INCLUDING THE CITIES OF...CRANDON...TOMAHAWK...ANTIGO...WAUSAU 1208 PM CST THU FEB 16 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. MODERATE TO HEAVY SNOWFALL WILL CONTINUE FOR THE AFTERNOON AND EARLY EVENING HOURS...THEN TAPER OFF. STORM TOTAL ACCUMULATIONS OF 6 TO 10 INCHES ARE ANTICIPATED. GUSTY NORTH TO NORTHEAST WINDS WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW INTO THE EVENING HOURS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW CAN BE EXPECTED. STRONG WINDS WILL GENERATE PLENTY OF BLOWING AND DRIFTING SNOW WHICH WILL MAKE TRAVEL HAZARDOUS. TRAVEL IS NOT RECOMMENDED. IF YOU MUST TRAVEL...BE SURE TO TAKE ALONG A WINTER WEATHER SURVIAL KIT. $$ WIZ020-031-035>037-045-073-074-170215- /O.CON.KGRB.WS.W.0001.000000T0000Z-060217T0600Z/ MENOMINEE-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA- SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...KESHENA...WISCONSIN RAPIDS... STEVENS POINT...WAUTOMA...CRIVITZ 1208 PM CST THU FEB 16 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. HEAVY SNOWFALL WILL CONTINUE FOR THE AFTERNOON AND EARLY EVENING HOURS...THEN TAPER OFF. STORM TOTAL ACCUMULATIONS OF 10 TO 14 INCHES ARE ANTICIPATED IN MOST PLACES. GUSTY NORTH TO NORTHEAST WINDS WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW INTO THE EVENING HOURS. NEAR WHITEOUT CONDITIONS ARE ANTICIPATED AT TIMES NEAR THE BAY OF GREEN BAY. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW CAN BE EXPECTED. STRONG WINDS WILL GENERATE PLENTY OF BLOWING AND DRIFTING SNOW WHICH WILL MAKE TRAVEL HAZARDOUS. TRAVEL IS NOT RECOMMENDED. IF YOU MUST TRAVEL...BE SURE TO TAKE ALONG A WINTER WEATHER SURVIAL KIT. $$ WIZ010-170215- /O.CON.KGRB.WW.Y.0004.000000T0000Z-060217T0600Z/ ONEIDA- INCLUDING THE CITY OF...RHINELANDER 1208 PM CST THU FEB 16 2006 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. SNOW WILL CONTINUE FOR THE AFTERNOON AND EARLY EVENING HOURS... THEN TAPER OFF. STORM TOTAL ACCUMULATIONS OF 5 TO 8 INCHES ARE EXPECTED. GUSTY NORTH TO NORTHEAST WINDS WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW INTO THE EVENING HOURS. A WINTER WEATHER ADVISORY MEANS THAT SIGNIFICANT SNOW ACCUMULATIONS...AND BLOWING AND DRIFTING SNOW IS EXPECTED. MOTORISTS SHOULD BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES THROUGH THIS EVENING. $$ WIZ005-170215- /O.CON.KGRB.WW.Y.0004.000000T0000Z-060217T1200Z/ VILAS- INCLUDING THE CITY OF...EAGLE RIVER 1208 PM CST THU FEB 16 2006 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY. SNOW WILL INCREASE DURING THE AFTERNOON...AND PERSIST INTO THE EARLY EVENING HOURS. LAKE EFFECT SNOW SHOWERS WILL CONTINNUE IN THE SNOW BELT OVERNIGHT. STORM TOTAL ACCUMULATIONS OF 4 TO 6 INCHES ARE EXPECTED. GUSTY NORTH TO NORTHEAST WINDS WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW INTO THE EVENING HOURS. A WINTER WEATHER ADVISORY MEANS THAT SIGNIFICANT SNOW ACCUMULATIONS...AND BLOWING AND DRIFTING SNOW IS EXPECTED. MOTORISTS SHOULD BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES THROUGH THIS EVENING. $$ KIECKBUSCH
2 follow-up statements
000 WWUS43 KGRB 161814 CCA WSWGRB URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE GREEN BAY WI 1213 PM CST THU FEB 16 2006 ...SIGNIFICANT WINTER STORM AFFECTING CENTRAL AND NORTHEAST WISCONSIN... .A POWERFUL WINTER STORM OVER ILLINOIS WILL TRACK INTO LOWER MICHIGAN TONIGHT. HEAVY SNOW WILL FALL ACROSS MUCH OF CENTRAL AND NORTHEAST WISCONSIN THIS AFTERNOON AND EARLY EVENING. STRONG NORTHEAST WINDS WILL PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW OVER THE FOX VALLEY AND LAKESHORE AREAS...RESULTING IN BLIZZARD CONDITIONS. WIZ022-038>040-048>050-170230- /O.CAN.KGRB.WS.W.0001.000000T0000Z-060217T0600Z/ /O.NEW.KGRB.BZ.W.0001.060216T1813Z-060217T0600Z/ DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC- INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY... ALGOMA...OSHKOSH...CHILTON...TWO RIVERS 1213 PM CST THU FEB 16 2006 ...WINTER STORM WARNING IS CANCELLED... ...BLIZZARD WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE WINTER STORM WARNING HAS BEEN CANCELLED. HEAVY SNOW WILL CONTINUE ACROSS THE FOX VALLEY AND LAKESHORE AREAS THIS AFTERNOON AND EARLY EVENING...THEN TAPER OFF. STORM TOTAL ACCUMULATIONS OF 10 TO 14 INCHES ARE EXPECTED IN MOST AREAS. STRONG NORTHEAST WINDS GUSTING AS HIGH AS 40 MPH WILL PRODUCE EXTENSIVE BLOWING AND DRIFTING SNOW...LEADING TO FREQUENT WHITEOUT CONDITIONS. THE WINDS AND BLIZZARD CONDITIONS SHOULD SUBSIDE BY MIDNIGHT. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. TRAVEL IS NOT RECOMMENDED. IF YOU MUST TRAVEL...BE SURE TO TAKE ALONG A WINTER WEATHER SURVIVAL KIT. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. $$ WIZ011>013-018-019-021-030-170230- /O.COR.KGRB.WS.W.0001.000000T0000Z-060217T0600Z/ FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- NORTHERN OCONTO-MARATHON- INCLUDING THE CITIES OF...CRANDON...TOMAHAWK...ANTIGO...WAUSAU 1213 PM CST THU FEB 16 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. MODERATE TO HEAVY SNOWFALL WILL CONTINUE FOR THE AFTERNOON AND EARLY EVENING HOURS...THEN TAPER OFF. STORM TOTAL ACCUMULATIONS OF 6 TO 10 INCHES ARE ANTICIPATED. GUSTY NORTH TO NORTHEAST WINDS WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW INTO THE EVENING HOURS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW CAN BE EXPECTED. STRONG WINDS WILL GENERATE PLENTY OF BLOWING AND DRIFTING SNOW WHICH WILL MAKE TRAVEL HAZARDOUS. TRAVEL IS NOT RECOMMENDED. IF YOU MUST TRAVEL...BE SURE TO TAKE ALONG A WINTER WEATHER SURVIVAL KIT. $$ WIZ020-031-035>037-045-073-074-170230- /O.COR.KGRB.WS.W.0001.000000T0000Z-060217T0600Z/ MENOMINEE-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA- SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...KESHENA...WISCONSIN RAPIDS... STEVENS POINT...WAUTOMA...CRIVITZ 1213 PM CST THU FEB 16 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. HEAVY SNOWFALL WILL CONTINUE FOR THE AFTERNOON AND EARLY EVENING HOURS...THEN TAPER OFF. STORM TOTAL ACCUMULATIONS OF 10 TO 14 INCHES ARE ANTICIPATED IN MOST PLACES. GUSTY NORTH TO NORTHEAST WINDS WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW INTO THE EVENING HOURS. NEAR WHITEOUT CONDITIONS ARE ANTICIPATED AT TIMES NEAR THE BAY OF GREEN BAY. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW CAN BE EXPECTED. STRONG WINDS WILL GENERATE PLENTY OF BLOWING AND DRIFTING SNOW WHICH WILL MAKE TRAVEL HAZARDOUS. TRAVEL IS NOT RECOMMENDED. IF YOU MUST TRAVEL...BE SURE TO TAKE ALONG A WINTER WEATHER SURVIVAL KIT. $$ WIZ010-170230- /O.CON.KGRB.WW.Y.0004.000000T0000Z-060217T0600Z/ ONEIDA- INCLUDING THE CITY OF...RHINELANDER 1213 PM CST THU FEB 16 2006 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. SNOW WILL CONTINUE FOR THE AFTERNOON AND EARLY EVENING HOURS... THEN TAPER OFF. STORM TOTAL ACCUMULATIONS OF 5 TO 8 INCHES ARE EXPECTED. GUSTY NORTH TO NORTHEAST WINDS WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW INTO THE EVENING HOURS. A WINTER WEATHER ADVISORY MEANS THAT SIGNIFICANT SNOW ACCUMULATIONS...AND BLOWING AND DRIFTING SNOW IS EXPECTED. MOTORISTS SHOULD BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES THROUGH THIS EVENING. $$ WIZ005-170230- /O.COR.KGRB.WW.Y.0004.000000T0000Z-060217T1200Z/ VILAS- INCLUDING THE CITY OF...EAGLE RIVER 1213 PM CST THU FEB 16 2006 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY. SNOW WILL INCREASE DURING THE AFTERNOON...AND PERSIST INTO THE EARLY EVENING HOURS. LAKE EFFECT SNOW SHOWERS WILL CONTINUE IN THE SNOW BELT OVERNIGHT. STORM TOTAL ACCUMULATIONS OF 4 TO 6 INCHES ARE EXPECTED. GUSTY NORTH TO NORTHEAST WINDS WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW INTO THE EVENING HOURS. A WINTER WEATHER ADVISORY MEANS THAT SIGNIFICANT SNOW ACCUMULATIONS...AND BLOWING AND DRIFTING SNOW IS EXPECTED. MOTORISTS SHOULD BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES THROUGH THIS EVENING. $$ KIECKBUSCH
000 WWUS43 KGRB 162155 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 355 PM CST THU FEB 16 2006 ...SIGNIFICANT WINTER STORM AFFECTING CENTRAL AND NORTHEAST WISCONSIN... .A POWERFUL WINTER STORM WILL TRACK INTO LOWER MICHIGAN TONIGHT. HEAVY SNOW WILL FALL ACROSS MUCH OF CENTRAL AND NORTHEAST WISCONSIN...THEN TAPER OFF FROM SOUTHWEST TO NORTHEAST DURING THE EVENING. STRONG NORTH TO NORTHEAST WINDS WILL PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW OVER THE FOX VALLEY AND LAKESHORE AREAS...RESULTING IN BLIZZARD CONDITIONS AT TIMES. WIZ022-038>040-048>050-170600- /O.CON.KGRB.BZ.W.0001.000000T0000Z-060217T0600Z/ DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC- INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY... ALGOMA...OSHKOSH...CHILTON...TWO RIVERS 355 PM CST THU FEB 16 2006 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. SNOW...HEAVY AT TIMES...WILL CONTINUE ACROSS THE FOX VALLEY AND LAKESHORE AREAS INTO THE EARLY EVENING HOURS...THEN TAPER OFF. ADDITIONAL ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED...RESULTING IN STORM TOTALS OF 10 TO 14 INCHES IN MOST PLACES. STRONG NORTH TO NORTHEAST WINDS GUSTING TO 35 TO 45 MPH WILL PRODUCE EXTENSIVE BLOWING AND DRIFTING SNOW...LEADING TO FREQUENT WHITEOUT CONDITIONS. THE WINDS AND BLIZZARD CONDITIONS SHOULD SUBSIDE BY MIDNIGHT...ALTHOUGH SIGNIFICANT BLOWING AND DRIFTING COULD CONTINUE OVER DOOR COUNTY INTO THE OVERNIGHT HOURS. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. TRAVEL IS NOT RECOMMENDED. IF YOU MUST TRAVEL...BE SURE TO TAKE ALONG A WINTER WEATHER SURVIVAL KIT. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. $$ WIZ011>013-018-019-021-030-170600- /O.CON.KGRB.WS.W.0001.000000T0000Z-060217T0600Z/ FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- NORTHERN OCONTO-MARATHON- INCLUDING THE CITIES OF...CRANDON...TOMAHAWK...ANTIGO...WAUSAU 355 PM CST THU FEB 16 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. MODERATE TO HEAVY SNOWFALL WILL CONTINUE INTO THE EVENING HOURS...THEN TAPER OFF. ADDITIONAL ACCUMULATIONS OF 4 TO 6 INCHES ARE EXPECTED...RESULTING IN STORM TOTALS OF 6 TO 10 INCHES IN MOST PLACES. GUSTY NORTH TO NORTHEAST WINDS WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW INTO THE EVENING HOURS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW CAN BE EXPECTED. STRONG WINDS WILL GENERATE PLENTY OF BLOWING AND DRIFTING SNOW WHICH WILL MAKE TRAVEL HAZARDOUS. TRAVEL IS NOT RECOMMENDED. IF YOU MUST TRAVEL...BE SURE TO TAKE ALONG A WINTER WEATHER SURVIVAL KIT. $$ WIZ020-031-035>037-045-073-074-170600- /O.CON.KGRB.WS.W.0001.000000T0000Z-060217T0600Z/ MENOMINEE-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA- SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...KESHENA...WISCONSIN RAPIDS... STEVENS POINT...WAUTOMA...CRIVITZ 355 PM CST THU FEB 16 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. MODERATE TO HEAVY SNOWFALL WILL CONTINUE INTO THE EVENING HOURS...THEN TAPER OFF. ADDITIONAL ACCUMULATIONS OF 4 TO 6 INCHES ARE EXPECTED...RESULTING IN STORM TOTALS OF 9 TO 12 INCHES IN MOST PLACES. GUSTY NORTH TO NORTHEAST WINDS WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW INTO THE EVENING HOURS. NEAR WHITEOUT CONDITIONS ARE ANTICIPATED AT TIMES NEAR THE BAY OF GREEN BAY. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW CAN BE EXPECTED. STRONG WINDS WILL GENERATE PLENTY OF BLOWING AND DRIFTING SNOW WHICH WILL MAKE TRAVEL HAZARDOUS. TRAVEL IS NOT RECOMMENDED. IF YOU MUST TRAVEL...BE SURE TO TAKE ALONG A WINTER WEATHER SURVIVAL KIT. $$ WIZ010-170600- /O.CON.KGRB.WW.Y.0004.000000T0000Z-060217T0600Z/ ONEIDA- INCLUDING THE CITY OF...RHINELANDER 355 PM CST THU FEB 16 2006 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. SNOW...MODERATE TO HEAVY AT TIMES...WILL CONTINUE FOR THE EVENING HOURS...THEN TAPER OFF. ADDITIONAL ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED... RESULTING IN STORM TOTALS OF 4 TO 8 INCHES. GUSTY NORTH TO NORTHEAST WINDS WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW INTO THE EVENING HOURS. A WINTER WEATHER ADVISORY MEANS THAT SIGNIFICANT SNOW ACCUMULATION...AND BLOWING AND DRIFTING SNOW IS EXPECTED. MOTORISTS SHOULD BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES THROUGH THIS EVENING. $$ WIZ005-170600- /O.CON.KGRB.WW.Y.0004.000000T0000Z-060217T1200Z/ VILAS- INCLUDING THE CITY OF...EAGLE RIVER 355 PM CST THU FEB 16 2006 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY. A STEADY SNOWFALL WILL CONTINUE INTO THE EARLY EVENING HOURS... FOLLOWED BY LAKE EFFECT SNOW SHOWERS IN THE SNOW BELT OVERNIGHT. ADDITIONAL ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED...RESULTING IN STORM TOTALS OF 4 TO 6 INCHES IN MOST PLACES. GUSTY NORTH TO NORTHEAST WINDS WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW INTO THE EVENING HOURS. A WINTER WEATHER ADVISORY MEANS THAT SIGNIFICANT SNOW ACCUMULATION...AND BLOWING AND DRIFTING SNOW IS EXPECTED. MOTORISTS SHOULD BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES THROUGH THIS EVENING. $$ KIECKBUSCH
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this blizzard warning went out at Feb 16, 4:00 AM CST, 8 hours 8 minutes earlier.
Area forecast discussion, Feb 16, 4:00 AM CST, 8 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 400 AM CST THU FEB 16 2006 .SHORT TERM...TODAY/TONIGHT/FRIDAY. MAIN FORECAST CHALLENGE CENTERS ON ANY ADUSTMENTS WITH HEADLINES AND SNOW AMOUNTS. INITIAL SURFACE WAVE WHICH PASSED OVER THE REGION OVERNIGHT PRODUCED BETWEEN 1 TO 2 INCHES OF SNOW OVER THE SOUTH HALF OF THE FORECAST AREA. MAIN SFC LOW WITH UPPER DYNAMIC SUPPORT EXPECTED TO IMPACT THE REGION BY NOON FOR HEAVIER SNOW. UNTIL THEN...PERIODS OF SNOW WITH STEADY ACCUM WILL CONTINUE THIS MORNING. WILL ADJUST SNOW WORDING TO ACCOUNT FOR THE HEAVIER SNOW ANTICIPATED FOR THE AFTERNOON HOURS. ALTHOUGH A BIT EARLY...SAT IMAGERY SUGGESTS SOUTHERN EDGE DEVELOPMENT OF THE SYSTEM OVER NEBRASKA WILL EXTEND INTO WI FROM ISW TO SUE FOR SOUTHERN EDGE REGION OF HEAVY SNOW. INTERESTING THAT MODEL PROG H7 TRACKS OVER THIS GENERAL AS WELL. MEANWHILE BEST BAROCLINIC ZONE SOUTHEAST OF THIS REGION IMPLYS MORE BANDED TYPE OF HEAVY SNOW. ALL THIS MEANS IS THE CURRENT LARGE WINTER STORM WARNING AREA WELL DESERVED AT THIS AND SEE NO REASON TO ADJUST AT THIS TIME. DOOR COUNTY MAY NEED TO BE EXTENDED LATER THURSDAY NIGHT. MODELS ALSO CONSISTENT WITH MAIN AREA OF PCPN TO EXIT FAR NORTHEAST WISCONSIN AROUND MIDNIGHT. IN ADDITION WHILE SNOW MAY END EARLIER IN THE EVENING OVER CENTRAL WISCONSIN...WINDS WILL STILL BE AFFECTING THE REGION. THEREFORE WILL CONTINUE WITH CURRENT EXPIRATION TIME. IT IS POSSIBLE DOOR COUNTY MAY NEED TO BE EXTENDED A LITTLE LONGER TONIGHT. WILL EXPAND WINTER WEATHER ADVISORY FOR VILAS COUNTY FOR ALL OF THURSDAY NIGHT. COMBO OF WINDS AND LAKE EFFECT SNOW SHOWERS WILL CONTINUE TO IMPACT THAT COUNTY AFTER MIDNIGHT. NAM AND GFS TEMPS FAIRLY CLOSE HOWEVER NAM INITIALIZING SLIGHTLY BETTER THIS AM. THE COLD ARCTIC AIR MASS BEGINS TO SETTLE IN FRIDAY. .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY. THE COLDEST AIR OF THE WINTER SEASON WILL ARRIVE FRIDAY AND STAY INTO EARLY NEXT WEEK. FRESH SNOW COVER SHOULD HELP THINGS TOO. IF THIS WERE EARLY JANUARY INSTEAD OF MID FEBRUARY...IT WOULD BE EVEN COLDER. EVEN SO...IT LOOKS LIKE SUBZERO LOW TEMPERATURES ARE LIKELY FRIDAY NIGHT AND SATURDAY NIGHT. IT MIGHT BE HARD TO BREAK THE ZERO MARK IN SOME PLACES DURING THE DAY SATURDAY UP NORTH. THE COLD TEMPERATURES COMBINED WITH A STEADY BREEZE SHOULD MAKE FOR WIND CHILL ADVISORIES OR WARNINGS FRIDAY NIGHT THROUGH SATURDAY. DECIDED NOT TO HIGHLIGHT THAT UNTIL THE SNOW WINDS DOWN AND THE WINTER STORM WARNINGS EXPIRE. && .GRB WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING TODAY THROUGH THURSDAY EVENING WIZ011>013-018>022-030-031-035>040-045-048>050-073-074- WINTER WEATHER ADVISORY TODAY THROUGH THURSDAY EVENING WIZ010- WINTER WEATHER ADVISORY TODAY AND TONIGHT WIZ005- && TDH/RDM WEATHER.GOV/GREENBAY
Hazardous weather outlook, Feb 16, 4:30 AM CST, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 430 AM CST THU FEB 16 2006 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-171200- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 430 AM CST THU FEB 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT AN INTENSIFYING STORM SYSTEM WILL TRACK OVER NORTHERN ILLINOIS THIS AFTERNOON... BEFORE MOVING INTO LOWER MICHIGAN THIS EVENING. HEAVY SNOW WITH ACCUMULATIONS OF 6 TO 12 INCHES CAN BE EXPECTED OVER MUCH OF THE FORECAST AREA WITH THE HIGHER TOTALS EXPECTED SOUTHEAST OF A LINE FROM MARSHFIELD TO WITTENBERG TO WAUSAUKEE. NORTHEAST WINDS INCREASING TO 15 TO 30 MPH WILL PRODUCE CONSIDERABLE BLOWING AND DRIFTING OF THE NEW SNOW AND NEAR BLIZZARD CONDITIONS. WHILE SNOW WILL TAPER OFF LATER THIS EVENING...STRONG NORTH WINDS OF 15 TO 25 MPH...WITH GUSTS TO NEAR 35 MPH OVER EAST CENTRAL WISCONSIN WILL CONTINUE FOR MUCH OF THE EVENING. CONSIDERABLE BLOWING AND DRIFTING OF THE NEW SNOW AND NEAR BLIZZARD CONDITIONS WILL CONTINUE THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A VERY COLD AIR MASS WILL MOVE INTO THE REGION FRIDAY AND SETTLE OVER THE REGION INTO THE WEEKEND. LOW TEMPERATURES BY SATURDAY MORNING WILL RANGE FROM THE SINGLE DIGITS BELOW ZERO NEAR LAKE MICHIGAN TO AS COLD AS 20 BELOW ZERO ACROSS NORTHERN WISCONSIN. WEST TO NORTHWEST WINDS OF 10 TO 15 MPH WILL CREATE DANGEROUS WIND CHILLS DOWN TO 35 BELOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO FORWARD ANY SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE. LMZ521-522-541>543-564-171200- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 430 AM CST THU FEB 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TODAY AND TONIGHT GALE WARNINGS ARE IN EFFECT FOR THE OPEN WATERS OF LAKE MICHIGAN TODAY THROUGH FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. TDH/RDM WEATHER.GOV/GREENBAY
Nearby
Blizzard Warnings in Wisconsin, 2006Every blizzard warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.